Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 58, NWS Kansas City, MO

June 15, 2014Jackson County, Lafayette County, Ray County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 15, 2014, 9:53 AM CDT for Jackson County, Lafayette County, Ray County, Missouri. It took effect at Jun 19, 2014, 1:00 PM CDT. It was in force for 11 days.

The area

The counties it named.

The facts

Issued
Jun 15, 2014, 9:53 AM CDT (14:53 UTC)
In effect from
Jun 19, 2014, 1:00 PM CDT
Expired
Jun 30, 2014, 9:07 PM CDT
In force
11 days
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, MO, Lafayette County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 42 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Napoleon (NAPM7). The gauge peaked at 17.78 ft at Jun 27, 2014, 4:00 AM CDT.

actionminormoderate15202506/1506/1606/1706/1806/1906/2006/2106/2206/2306/2406/2506/2606/2706/2806/2906/3007/0107/02
Action stage
14 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06894650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 15, 6:34 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 15, 6:34 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 AM CDT Sun Jun 15 2014

.DISCUSSION...
Issued at 330 AM CDT SUN JUN 15 2014

Large linear MCS is extending across southeastern Nebraska southward
into eastern Kansas. These storms are weakening however there is
still is 1000-1500 J/kg of MUCAPE available across northwest
Missouri and northeastern Kansas to sustain these storms as well as
a strong cold pool. These storms have had a history of producing
damaging winds and that will be the main concern for the local area
is they move into the western CWA early this morning. These storms
will also be efficient rain producers with PWAT values ranging
between 1.50"-1.75" however the fast forward motion of the storms
should keep flooding at bay. These storms will progress eastward and
weaken as they move through the CWA during the morning hours.

This afternoon...a cold front training behind the initial line of
storms this morning will move into the area. This front may be the
focus for afternoon thunderstorm development which could possibly be
severe. The caveats to possible severe potential will be that the
better upper level support will be well north of the area across the
Upper Midwest in the vicinity of the upper level trough. The
trailing cold front will be slowing down and convergence along it
will be weak. There is also some concern that conditions will not
destabilize after this morning storms. On the other hand, models do
continue to produce about 1000 J/kg of CAPE this afternoon south and
east of I-35 and as such if thunderstorms do develop large hail and
damaging winds would be the primary concern.

Tonight...models key on a shortwave moving through the area which
will spark convection along the stalled front just south of the CWA.
This will continue thunderstorm chances across the southern CWA
tonight however, these storms are not expected to be severe.

Monday...will be a transitional day as the stalled front will lift
northward as a warm front. This will usher in a more summer-like
regime. Highs will be in the mid to upper 80s with heat indices in
the mid 90s. As the warm front lifts to the Missouri/Iowa border by
Monday evening models depict a shortwave moving through the region.
A nocturnal 40kt southwesterly LLJ will develop and storms will
develop on the nose of that jet. This would put the focus for
thunderstorm development across Iowa however, if the front lifts
slower on Monday there will be the potential for thunderstorms
across northern MO on Monday night.

Tuesday and Wednesday should remain dry and warm as the area comes
under the influence of an upper level ridge over the southeastern
CONUS. Highs will be in the upper 80s to around 90.

Wednesday night through Friday...conditions will become more active
as a upper level shortwave rounding the upper ridge over the
southeastern CONUS moves from the southern Plains into the local
area Wednesday night increasing thunderstorm chances. On Thursday an
upper level trough will move into the northern High Plains sending a
cold front towards the area. A lead shortwave ejecting out from the
upper level trough will spark afternoon convection on Thursday. The
main upper level trough will move through Thursday night into Friday
keeping thunderstorm chances in the forecast.

Friday night through Saturday...conditions will dry back out as
surface high pressure moves into the area. On Saturday, upper level
ridging will build into the central Plains. This will allow warm
temperatures to build back into the area for next weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 634 AM CDT SUN JUN 15 2014

Light rain with vsbys reduced to 6SM will be possible through 13Z at
the terminals. Models continue to suggest MVFR cigs at the terminals
this morning after the rain exits and there does appear to be MVFR
conds developing across eastern Kansas. As such, have included an
MVFR group from 13Z-17Z at MCI and MKC. Cigs should scatter out and
lift back to VFR early this afternoon. Winds will be out of the SSW
this morning between 10-15kts but will shift to the west btn 5-10kts by
16Z-17Z as a cold front moves through. High pressure will move into
the area this evening and winds will become light and variable tonight.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...73
AVIATION...73
Hazardous weather outlook, Jun 15, 5:53 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
553 AM CDT SUN JUN 15 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
553 AM CDT SUN JUN 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

AM SHOWERS AND THUNDERSTORMS SHOULD MOVE OUT OF THE AREA BY MID TO
LATE MORNING, HOWEVER ANOTHER ROUND OF THUNDERSTORMS COULD FORM THIS
AFTERNOON ACROSS SE KANSAS AND WESTERN AND CENTRAL MISSOURI. THE MAIN
HAZARDS WILL BE HEAVY RAIN AND LIGHTNING, WITH WINDS UP TO 60 MPH AND
HAIL UP TO 1 INCH ALSO POSSIBLE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

 THERE WILL BE PERIODS OF THUNDERSTORMS FROM MONDAY NIGHT UNTIL
FRIDAY. AT THIS TIME SEVERE WEATHER IS NOT ANTICIPATED.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

In the hours before

Special weather statement, Jun 15, 4:17 AM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
417 AM CDT SUN JUN 15 2014

MOZ014-021>023-029>031-037-038-151000-
CALDWELL MO-CARROLL MO-CLAY MO-CLINTON MO-DAVIESS MO-JACKSON
MO-LAFAYETTE MO-LIVINGSTON MO-RAY MO-
417 AM CDT SUN JUN 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR RAY...SOUTHWESTERN LIVINGSTON...
NORTHERN LAFAYETTE...NORTHERN JACKSON...SOUTHERN DAVIESS...EASTERN
CLINTON...EASTERN CLAY...WESTERN CARROLL AND CALDWELL COUNTIES UNTIL
500 AM CDT...

AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
KINGSTON TO INDEPENDENCE...AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LAWSON...EXCELSIOR SPRINGS...BUCKNER...HAMILTON...RICHMOND...
  LEXINGTON...CHILLICOTHE...HIGGINSVILLE...EXCELSIOR ESTATES...
  CRYSTAL LAKES...WOODS HEIGHTS...KINGSTON...SIBLEY...POLO...
  ORRICK...LEVASY...COWGILL...BRECKENRIDGE...WELLINGTON AND
  HENRIETTA.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 23 AND 61.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3986 9353 3907 9359 3906 9450 3975 9424
      3975 9421 3983 9421 3985 9420
TIME...MOT...LOC 0918Z 270DEG 41KT 3965 9412 3907 9435

PIETRYCHA
Local storm report, Jun 15, 4:22 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
422 AM CDT SUN JUN 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     TSTM WND DMG     LENEXA                  38.95N 94.73W
06/15/2014                   JOHNSON            KS   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS COLLEGE BLVD IN LENEXA.

&&

JL
Local storm report, Jun 15, 4:25 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
425 AM CDT SUN JUN 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 AM     TSTM WND GST     LEE'S SUMMIT            38.91N 94.38W
06/15/2014  M60 MPH          JACKSON            MO   ASOS

            LEES SUMMIT AIRPORT MEASURED WIND

&&

JL
Special weather statement, Jun 15, 4:44 AM CDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
444 AM CDT SUN JUN 15 2014

KSZ060-MOZ043-044-053-054-151045-
BATES MO-CASS MO-HENRY MO-JOHNSON MO-LINN KS-
444 AM CDT SUN JUN 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINN COUNTY IN EAST
CENTRAL KANSAS...AND JOHNSON...HENRY...CASS AND BATES COUNTIES IN
WEST CENTRAL MISSOURI UNTIL 545 AM CDT...

AT 442 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANT HILL TO
PRESCOTT...AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ADRIAN...GARDEN CITY...BUTLER...RICH HILL...HOLDEN...WARRENSBURG...
  CLINTON...KNOB NOSTER...WHITEMAN AIR FORCE BASE...HUME...ARCHIE...
  EAST LYNNE...KINGSVILLE...CREIGHTON...URICH...CHILHOWEE...
  MONTROSE...LEETON...DEEPWATER AND CALHOUN.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3805 9413 3803 9420 3805 9421 3803 9421
      3805 9476 3883 9438 3884 9355 3821 9353
      3821 9404 3803 9406
TIME...MOT...LOC 0944Z 270DEG 41KT 3882 9424 3806 9462

PIETRYCHA
Local storm report, Jun 15, 4:52 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
452 AM CDT SUN JUN 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND GST     3 NNE GRANDVIEW         38.93N 94.50W
06/15/2014  M64 MPH          JACKSON            MO   PUBLIC

&&

JL
Local storm report, Jun 15, 5:37 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
537 AM CDT SUN JUN 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 AM     TSTM WND DMG     2 E MCLOUTH             39.20N 95.17W
06/15/2014                   LEAVENWORTH        KS   EMERGENCY MNGR

            3 LARGE TREES 20 INCHES IN DIAMETER DOWN AT 251ST STREET
            AND FAIRMONT,

&&

MELL

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:28 AM CDTSpecial Weather StatementEAXAtchison, Holt47 min
Jun 15, 3:16 AM CDTSpecial Weather StatementEAXAndrew, Buchanan, Clay, Clinton, DeKalb, Gentry and 4 more59 min
Jun 15, 3:59 AM CDTSpecial Weather StatementEAXBates, Cass46 min
Jun 15, 4:14 AM CDTSevere Thunderstorm WarningEAXJackson31 min
Jun 15, 4:17 AM CDTSpecial Weather StatementEAXCaldwell, Lafayette, Livingston, Ray43 min
Jun 15, 4:36 AM CDTSevere Thunderstorm WarningEAXJackson, Johnson, Lafayette24 min
Jun 15, 4:44 AM CDTSpecial Weather StatementEAXBates, Cass, Henry, Johnson61 min
Jun 15, 9:53 AM CDTRiver Flood WarningEAXAndrew, Buchanan19 days
Jun 15, 9:53 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline16 days
Jun 15, 9:53 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline17 days

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.